Oklahoma, 2007

Flash Flooding in Oklahoma, June 28 to 29, 2007

June 28 to 29, 2007 · NWS TSA · 4 events in 2 counties and zones

Heavy rains caused flash flooding across parts of northeast Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Heavy rains caused flash flooding across parts of northeast Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 28, 1:46 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 28, 1:46 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT THU JUN 28 2007

.DISCUSSION...
UPPER LEVEL LOW CURRENTLY POSITIONED OVER NORTH CENTRAL TEXAS AND
SOUTHWEST OKLAHOMA. HINTS OF A CLOSED CIRCULATION EXTEND AS FAR
NORTH OVER THE NRN OK/SRN KS BORDER. AS BEEN SEEN OVER THE LAST
SEVERAL DAYS..MOST CONSISTENT BANDS OF PRECIP HAVE BEEN OVER THE WRN
PORTIONS OF THE AREA...WHICH BY NO SURPRISE ARE AREAS CLOSEST TO THE
UPPER LEVEL SYSTEM. MODELS VARY  THE STRENGTH OF THE FEATURE OVER THE
NEXT COUPLE DAY OR SO. HOWEVER...ITS STILL APPEARS WRN AND NORTHERN
SECTIONS OF THE FA STILL SEE THE GREATER CHANCES FOR ADDITIONAL
RAINFALL. CURRENT FLASH FLOOD WATCH RUNS UNTIL TOMORROW MORNING...AND
FOR NOW WILL LEAVE THE AREAL COVERAGE AND EXPIRATION TIME AS IS.
MODELS ALSO BRING A WEAK FRONT INTO THE AREA...SO ANY ADDITIONAL
BOUNDARY(IES) WILL ONLY ADD AN ADDITIONAL FOCUS FOR SHOWERS AND
STORMS. GIVEN THE LACK OF FLOW...DONT SEE THIS BOUNDARY MAKING IT
TOO FAR INTO THE AREA...HOWEVER ANY CONVECTIVELY INDUCED BOUNDARY
COULD EASILY PUSH FURTHER SOUTH THAN WHAT THE SYNOPTIC SCALE
INDICATES. INTO NEXT WEEK...UPPER LOW REGENERATES FURTHER SOUTH INTO
TEXAS...SO IF THIS SCENARIO PANS OUT CONVECTIVE CHANCES WILL
DECREASE. CURRENT LOW POPS MENTIONED LOOK GOOD FOR NOW...AS A
LIMITED INFLUENCE FROM THE UPPER LOW WILL RESULT IN AN UNCAPPED
ENVIRONMENT WHICH WOULD YIELD WIDELY SCATTERED AFTERNOON
THUNDERSTORMS. TEMPERATURE WISE... IN THE SHORT TERM HAVE OPTED FOR
PERSISTENCE WHICH COINCIDES TO BEING PRETTY CLOSE TO GUIDANCE.
EXTENDED NUMBERS DO NOT STRAY FAR FROM GUIDANCE EITHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  80  70  84 /  80  80  40  50
FSM   71  85  69  87 /  50  50  30  50
MLC   72  85  71  86 /  70  70  30  50
BVO   69  79  68  83 /  80  80  50  50
FYV   68  82  67  84 /  50  60  40  50
BYV   69  83  68  84 /  50  60  40  50
MKO   71  82  70  85 /  60  70  40  50
MIO   68  80  67  84 /  70  80  50  50
F10   71  81  70  84 /  80  80  30  50
HHW   71  86  70  88 /  60  50  30  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011.

&&

SHORT TERM...15
LONG TERM....23
Hazardous weather outlook, Jun 28, 11:51 AM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT THU JUN 28 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1251 PM CDT THU JUN 28 2007

...FLASH FLOOD WATCH IN EFFECT FOR EASTERN OKLAHOMA AND
EXTREME NORTHWEST ARKANSAS THROUGH FRIDAY MORNING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND EXTREME NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THROUGH TONIGHT AS A FRONTAL BOUNDARY
LINGERS ACROSS SOUTHEAST KANSAS AND INTO CENTRAL OKLAHOMA. THE
BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE IN THE
VICINITY OF THE FRONTAL BOUNDARY ACROSS NORTHEAST OKLAHOMA. HEAVY
RAIN AND FLASH FLOODING WILL CONTINUE TO BE A THREAT THROUGH
TONIGHT AS THE AIRMASS ACROSS THE REGION REMAINS MOISTURE LADEN.
THE STRONGER SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
1 TO 3 INCHES OF RAIN IN A SHORT PERIOD TIME...CAUSING FLOODING
OF LOW LYING AREAS. THEREFORE...A FLASH FLOOD WATCH CONTINUES
THROUGH FRIDAY MORNING FOR EASTERN OKLAHOMA AND EXTREME
NORTHWEST ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY AND ITS ASSOCIATED UPPER LEVEL SYSTEM WILL
REMAIN ACROSS OKLAHOMA AT LEAST THROUGH FRIDAY.  AS TIME PROGRESSES
...THIS SYSTEM WILL BECOME MORE DIFFUSE.  MOISTURE WILL REMAIN PLENTIFUL.
THUS...THUNDERSTORMS WITH HEAVY RAIN WILL REMAIN POSSIBLE.  THE
CONCENTRATION OF SHOWERS AND THUNDERSTORMS WILL LIKELY DIMINISH WITH TIME.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS
AS FLOODING CONCERNS CONTINUE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 28, 1:29 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
229 PM CDT THU JUN 28 2007

OKZ066-070-071-282015-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-
229 PM CDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

IN SOUTHEAST OKLAHOMA
     NORTHERN MCINTOSH

AT 229 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM OKMULGEE TO ONAPA...MOVING NORTH AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OKMULGEE...
MORRIS...ERAM...PRESTON...BALD HILL...CHECOTAH...ONAPA...HITCHITA...
RENTIESVILLE...COUNCIL HILL...OKTAHA...WAINWRIGHT...BOYNTON...
SUMMIT...JAMESVILLE AND TAFT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3563 9604 3529 9544 3577 9540 3585 9602
Special weather statement, Jun 28, 1:49 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT THU JUN 28 2007

OKZ066-067-070-282045-
MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
249 PM CDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OKMULGEE AND WAGONER

IN EAST CENTRAL OKLAHOMA
     NORTHERN MUSKOGEE

AT 249 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES EAST OF BALD HILL TO 2 MILES NORTHWEST OF
WAINWRIGHT TO 8 MILES SOUTHEAST OF OKTAHA...MOVING NORTHEAST AT 25
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
BALD HILL...WAGONER...CHOSKA...TULLAHASSEE...PORTER...OKAY...
STONEBLUFF...REDBIRD...COWETA...MUSKOGEE...OKTAHA...KEEFETON...
WAINWRIGHT...BOYNTON...SUMMIT...JAMESVILLE...TAFT...FORT GIBSON AND
HASKELL.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3572 9593 3558 9563 3555 9533 3576 9517
      3597 9532 3611 9557
Special weather statement, Jun 28, 2:39 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT THU JUN 28 2007

OKZ061-062-067-282145-
MAYES OK-ROGERS OK-WAGONER OK-
339 PM CDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHERN WAGONER...ROGERS AND MAYES

AT 339 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES SOUTH OF CATOOSA TO 7 MILES SOUTH OF
INOLA TO WAGONER...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...CLAREMORE...INOLA...CATOOSA...
VERDIGRIS...TIAWAH...FOYIL...OOLOGAH...BUSHYHEAD...WAGONER...PRYOR...
MAZIE...MURPHY...CHOUTEAU...LOCUST GROVE...SALINA...STRANG...ADAIR...
PENSACOLA...LANGLEY AND DISNEY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG
WITH BRIEF HEAVY RAIN.

LAT...LON 3602 9576 3598 9554 3590 9532 3650 9501
      3651 9534 3651 9574

The radar

The Tulsa radar (KINX), 110 km away, was scanning. The volume nearest the first event began at 21:20 UTC.

Open the radar archive at this moment

Event by event

4 flash flood. Local standard time, as filed.

Flash Flood, Pawnee

When
June 28, 3:20 PM CST to 11:20 PM CST
Where
Pawnee County, Ralston
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
36.500, -96.720

Heavy rains caused flooding which required a few city streets to be barricaded.

Flash Flood, Osage

When
June 28, 11:30 PM CST to June 29, 12:30 AM CST
Where
Osage County, Foraker
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
36.870, -96.550

Heavy rains caused water to flow across secondary roads around Foraker.

Flash Flood, Osage

When
June 29, 2:20 AM CST to 4:20 AM CST
Where
Osage County, 2 mi NE of Okesa
Cause
Heavy Rain
Reported by
Public
Coordinates
36.740, -96.105

Heavy rains caused water to flow over Highway 60.

Flash Flood, Osage

When
June 29, 4:15 PM CST to 6:00 PM CST
Where
Osage County, 4 mi NNE of Burbank
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.753, -96.692

Heavy rain caused flooding which required a road to be closed.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39884, 39885, 39887, 39888.